Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

May 10, 2021Grant Parish, Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at May 10, 2021, 8:13 PM CDT for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 8:13 PM CDT (01:13 UTC)
Expired
May 10, 2021, 9:00 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA

Counties Grant Parish, LA, Natchitoches Parish, LA

The radar

The Ft Polk radar (KPOE), 57 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

643 
WWUS84 KSHV 110113
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
813 PM CDT Mon May 10 2021
 
LAZ018>020-022-110200-
Winn LA-La Salle LA-Natchitoches LA-Grant LA-
813 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR GRANT...EAST CENTRAL
NATCHITOCHES...CENTRAL LA SALLE AND SOUTHERN WINN PARISHES UNTIL 900
PM CDT...

At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southeast of Winnfield to near
Natchitoches. Movement was southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Natchitoches, Ball, Colfax, Montgomery, Midway, Natchez, Pollock, Dry
Prong, Georgetown, Atlanta, Nebo, Rogers, Catahoula Lake, St.
Maurice, Bentley, Rochelle, Zenoria, Lake Iatt, Bermuda and Aloha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3138 9212 3142 9216 3147 9216 3148 9218
      3139 9263 3139 9266 3141 9267 3140 9269
      3141 9270 3142 9268 3143 9269 3145 9268
      3145 9271 3147 9269 3152 9272 3146 9279
      3179 9319 3184 9244 3158 9201 3138 9201
TIME...MOT...LOC 0113Z 308DEG 31KT 3177 9247 3172 9306 

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at May 10, 7:06 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 10, 7:06 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
706 PM CDT Mon May 10 2021

.AVIATION...

There is much uncertainty with regard to convective
coverage/location this TAF pd. Have tailored TAFs to reflect
ongoing radar trends, but the picture becomes less clear for the
overnight through Tuesday. Safe to say that we will see multiple
rounds of tstms through the pd, which could impact any site in the
area. Otherwise, expect mostly IFR conditions to persist through
the pd. /12/

&&

.PREV DISCUSSION... /issued 526 PM CDT Mon May 10 2021/

UPDATE.../This Evening/

Made some quick updates to PoPs for this evening to align them
more with current radar trends. Hi-res CAMs as well as traditional
deterministic model output continue to struggle to get a handle on
the ongoing convection. As such, it's tough to say exactly how it
will evolve this evening, but we will continue to monitor for
further updates as needed. /12/

PREV DISCUSSION... /issued 331 PM CDT Mon May 10 2021/

SHORT TERM.../Tonight through Tuesday Night/

Sct svr elevated convection continues to build SE into extreme NW
LA attm, riding along an area of higher MUCapes of 1000-2000 J/Kg
coinciding with the lingering H850 trough over the Red River
Valley of Srn OK/N TX into the Nrn sections of SW AR, where steep
lapse rates persist ahead of weak perturbations in the nearly
zonal flow. The 12Z CAMs, which somewhat initialized on this
convection this AM, suggest that it will weaken late this
afternoon/early evening, although additional convection
redevelopment is expected later this evening and overnight across
NE TX/SE OK/SW AR/possibly extreme Nrn LA, with the approach of
another perturbation in the flow that will interact with
increasing convergence along the H925 trough as it begins to lift
back N across E TX/NW LA into SW AR. Thus, have stair-stepped
pops back from chance to likely across E TX/SW AR by late evening,
before likely expanding pops farther E across the remainder of SW
AR overnight. Fortunately, these areas will be able to take the
rain tonight, with the weak cold front now over the Srn sections
of NCntrl LA into Deep E TX now expected to be much of a player
tonight as it should seep just S of the area this evening.

While there may be a brief lull in the extent of convection
Tuesday morning, weak sfc low development along the lingering sfc
frontal bndry just to our S may result in the bndry nudging back N
a tad into Deep E TX and Cntrl LA from the late morning and a
portion of the afternoon. This will occur as the upper trough
now swinging through the Great Basin into the Rockies ejects into
the Plains and dampens Tuesday, although this trough will advect
Pacific moisture NE ahead of the Baja upper trough and become
absorbed into the Nrn stream trough into the Srn Plains/Lower MS
Valley Tuesday. This will set the stage for convection becoming
more numerous by late morning and especially for the afternoon
areawide. While the setup is not typical for the transitional
heavy rainfall events, am concerned though of the proximity of the
sfc bndry to our S over areas that remain saturated in wake of
widespread heavy rainfall (3-7+ inches) and flooding that
occurred Sunday afternoon/evening over Deep E TX/WCntrl LA. Have
deferred a Flash Flood Watch for this area for the graveyard
shift later tonight, with the greatest threat for moderate to
potentially heavy rainfall over this area likely being late
Tuesday morning through Wednesday afternoon. Confidence is high
though such that pops have been increased to high end categorical
areawide Tuesday afternoon, before mid and upper level drier air
begins to entrain SE into NE TX/SE OK/SW AR Tuesday night. Thus,
rain rates will begin to taper off from NW to SE Tuesday night as
the aforementioned trough axis moves through the Srn Plains into
the Lower MS Valley. Did continue to undercut the NBM max temps
over much of the area Tuesday, as little warming will occur over
the cool sector with the increasing convection.

15

LONG TERM.../Wednesday through Monday Night/

By Wednesday, showers and thunderstorms will be ongoing along a
stalled 850mb front. With moderate to heavy rainfall expected
previous to this, some flooding issues could remain during this
time.  However, by Wednesday afternoon, another trough will move
through the midwest.  This will push the 850mb front through the
region, and rain chances will diminish from north to south.
Northwest flow will bring in drier weather for Thursday along with
slightly below normal temps.  Look for this dry weather to continue
on Friday and Saturday as upper ridging builds into the region, but
a slight warm-up in temperatures will start during this period and
continue through early next week. The ridge starts to break down
late into the weekend and the flow will become more zonal. Rain
chances will return for Sunday and the first part of next week as
disturbances move across the region along the flow. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  65  57  67 /  70  90  90  50
MLU  59  67  59  68 /  50  90  90  60
DEQ  54  59  52  67 /  60  90  60  20
TXK  56  59  53  67 /  70  90  80  30
ELD  54  62  53  68 /  70  90  80  40
TYR  59  64  56  68 /  70  90  80  40
GGG  58  64  56  66 /  70  90  90  40
LFK  67  78  62  68 /  50  90  90  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/15/20
Hazardous weather outlook, May 10, 1:55 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
155 PM CDT Mon May 10 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
155 PM CDT Mon May 10 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

There is a risk for isolated storms today across portions of the
region today. While widespread severe weather is not expected at
this time, some of the stronger storms may produce large hail,
especially north of the Interstate 20 corridor.  Brief heavy rain
may also result in minor flooding in areas that received heavy
rainfall on yesterday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Periods of moderate to heavy rainfall will be possible, especially
Tuesday and Tuesday night, which may lead to localized flooding.
Isolated strong storms also can not be ruled out, with hail and
locally gusty winds possible.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon and
evening.

20

In the hours before

Special weather statement, May 10, 6:29 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
629 PM CDT Mon May 10 2021

TXZ096-097-109-111-112-110015-
Cass TX-Bowie TX-Red River TX-Morris TX-Titus TX-
629 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN
BOWIE...MORRIS...NORTHERN TITUS AND SOUTHEASTERN RED RIVER COUNTIES
UNTIL 715 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wilkerson, or 9 miles north of Mount Pleasant, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Daingerfield, Hughes Springs, Naples, Omaha, Rocky Branch, Dalby
Springs, Us 259 And I 30 Intersection, Wilkerson, Cookville,
Marietta, Spring Hill and Harts Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3327 9508 3342 9502 3337 9440 3294 9460
TIME...MOT...LOC 2329Z 287DEG 32KT 3330 9496

33
Special weather statement, May 10, 6:36 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
636 PM CDT Mon May 10 2021

LAZ001-002-010>012-018-110015-
De Soto LA-Bossier LA-Bienville LA-Natchitoches LA-Red River LA-
Caddo LA-
636 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE SOTO...RED RIVER...
NORTHWESTERN NATCHITOCHES...SOUTHEASTERN CADDO...SOUTHWESTERN
BIENVILLE AND SOUTHERN BOSSIER PARISHES UNTIL 715 PM CDT...

At 636 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Mansfield, moving southeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mansfield, Coushatta, Martin, South Mansfield, Hall Summit, Ashland,
Castor, Grand Cane, Edgefield, Carmel, Lake End, Grand Bayou,
Kingston, Hanna, Loggy Bayou, Ninock, Crichton, Reeds Store,
Armistead and Ajax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3181 9344 3184 9344 3185 9350 3211 9386
      3232 9370 3227 9306 3176 9338
TIME...MOT...LOC 2336Z 292DEG 32KT 3217 9366

33
Local storm report, May 10, 6:57 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             13 WNW HALL SUMMIT      32.25N 93.50W
05/10/2021  U1.25 INCH       CADDO              LA   BROADCAST MEDIA

            VEHICLES WINDOWS AND WINDSHIELDS DAMAGED AT
            THE LOCK AND DAM #5 SITE SOUTH OF CASPIANA.
            HAIL ESTIMATED TO BE HALF DOLLAR SIZE OR
            LARGER UNTIL VERIFIED.

&&

25
Local storm report, May 10, 7:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     RINGGOLD                32.33N 93.28W
05/10/2021                   BIENVILLE          LA   LAW ENFORCEMENT

            TREE DOWN RINGGOLD.

&&

25
Local storm report, May 10, 7:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CDT MON MAY 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     2 E GOLDONNA            32.02N 92.87W
05/10/2021                   WINN               LA   LAW ENFORCEMENT

            TREE DOWN ON HWY 1233 BRINGING DOWN POWER
            LINES NEAR GOLDONNA.

&&

25
Special weather statement, May 10, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
813 PM CDT Mon May 10 2021

LAZ018>020-022-110200-
Winn LA-La Salle LA-Natchitoches LA-Grant LA-
813 PM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR GRANT...EAST CENTRAL
NATCHITOCHES...CENTRAL LA SALLE AND SOUTHERN WINN PARISHES UNTIL 900
PM CDT...

At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southeast of Winnfield to near
Natchitoches. Movement was southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Natchitoches, Ball, Colfax, Montgomery, Midway, Natchez, Pollock, Dry
Prong, Georgetown, Atlanta, Nebo, Rogers, Catahoula Lake, St.
Maurice, Bentley, Rochelle, Zenoria, Lake Iatt, Bermuda and Aloha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3138 9212 3142 9216 3147 9216 3148 9218
      3139 9263 3139 9266 3141 9267 3140 9269
      3141 9270 3142 9268 3143 9269 3145 9268
      3145 9271 3147 9269 3152 9272 3146 9279
      3179 9319 3184 9244 3158 9201 3138 9201
TIME...MOT...LOC 0113Z 308DEG 31KT 3177 9247 3172 9306

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:47 PM CDTRiver Flood WarningSHVGregg64 hr
May 10, 8:41 PM CDTSpecial Weather StatementSHVCamp, Morris, Upshur, Wood64 min
May 10, 9:27 PM CDTSpecial Weather StatementSHVHarrison, Marion48 min
May 10, 9:29 PM CDTSevere Thunderstorm WarningSHVRed River46 min
May 11, 12:57 AM CDTSpecial Weather StatementSHVSmith48 min
May 11, 1:12 AM CDTSpecial Weather StatementSHVWood48 min
May 11, 2:04 AM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more24 hr
May 11, 2:38 AM CDTSpecial Weather StatementSHVGregg52 min
May 11, 3:20 AM CDTSpecial Weather StatementSHVHarrison40 min
May 11, 3:28 AM CDTAreal Flood AdvisorySHVHarrison4 hr
May 11, 8:04 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston36 days
May 11, 9:22 AM CDTRiver Flood WarningSHVGregg, Smith, Upshur, Wood39 days
May 11, 9:25 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus3 days
May 11, 9:25 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus5 days
May 11, 11:15 AM CDTSpecial Weather StatementSHVCherokee45 min
May 11, 11:59 AM CDTSpecial Weather StatementSHVCherokee31 min
May 11, 12:31 PM CDTSpecial Weather StatementSHVCherokee44 min
May 11, 1:32 PM CDTSpecial Weather StatementSHVSmith43 min
May 11, 1:34 PM CDTSpecial Weather StatementSHVGregg41 min
May 11, 2:12 PM CDTSpecial Weather StatementSHVCass, Marion48 min
May 11, 2:15 PM CDTSpecial Weather StatementSHVHarrison45 min
May 11, 2:21 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Smith, Upshur37 min
May 11, 2:50 PM CDTSpecial Weather StatementSHVCherokee, Smith40 min
May 11, 2:56 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk17 min
May 11, 3:01 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith48 min
May 11, 3:59 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Nacogdoches, Panola, Rusk and 1 more61 min
May 11, 4:18 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee42 min
May 11, 5:01 PM CDTSpecial Weather StatementSHVAngelina59 min
May 11, 6:00 PM CDTSpecial Weather StatementSHVAngelina45 min
May 11, 6:14 PM CDTSevere Thunderstorm WarningSHVAngelina28 min
May 10, 11:24 PM CDTAreal Flood AdvisorySHVBossier, Caddo3 hr
May 11, 1:55 AM CDTSpecial Weather StatementSHVLaSalle50 min
May 11, 4:38 AM CDTSpecial Weather StatementSHVLaSalle37 min
May 11, 7:29 AM CDTSpecial Weather StatementSHVLaSalle46 min
May 11, 7:39 AM CDTSpecial Weather StatementSHVDe Soto, Sabine51 min
May 11, 9:25 AM CDTSpecial Weather StatementSHVClaiborne35 min
May 11, 3:26 PM CDTSpecial Weather StatementSHVCaddo64 min
May 10, 9:56 PM CDTSevere Thunderstorm WarningSHVSevier49 min
May 10, 10:11 PM CDTSpecial Weather StatementSHVHoward34 min
May 11, 3:37 AM CDTSpecial Weather StatementSHVLittle River53 min
May 11, 12:04 PM CDTSpecial Weather StatementSHVHoward26 min
May 10, 8:59 PM CDTSpecial Weather StatementSHVMcCurtain46 min
May 10, 9:12 PM CDTSevere Thunderstorm WarningSHVMcCurtain38 min
May 11, 1:28 PM CDTSpecial Weather StatementSHVMcCurtain47 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.